On the q-exponential of matrix q-Lie algebras

Thomas Ernst 1
  • 1 Department of Mathematics, Uppsala University, P.O. Box 480, SE-751 06 , Uppsala, Sweden

Abstract

In this paper, we define several new concepts in the borderline between linear algebra, Lie groups and q-calculus.We first introduce the ring epimorphism r, the set of all inversions of the basis q, and then the important q-determinant and corresponding q-scalar products from an earlier paper. Then we discuss matrix q-Lie algebras with a modified q-addition, and compute the matrix q-exponential to form the corresponding n × n matrix, a so-called q-Lie group, or manifold, usually with q-determinant 1. The corresponding matrix multiplication is twisted under τ, which makes it possible to draw diagrams similar to Lie group theory for the q-exponential, or the so-called q-morphism. There is no definition of letter multiplication in a general alphabet, but in this article we introduce new q-number systems, the biring of q-integers, and the extended q-rational numbers. Furthermore, we provide examples of matrices in suq(4), and its corresponding q-Lie group. We conclude with an example of system of equations with Ward number coeficients.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1] C.W.Conatser, Contractions of the lowdimensional real Lie algebras. J. Math. Physics 13, (1972), 196-203

  • [2] T. Ernst, q-deformed matrix pseudo-groups. Royal Flemish Academy of Belgium (2010), 151-162

  • [3] T. Ernst, A comprehensive treatment of q-calculus, Birkhäuser 2012.

  • [4] T. Ernst, An umbral approach to find q-analogues of matrix formulas, Linear Algebra Appl. 439 (2013), 1167-1182.

  • [5] T. Ernst, Multiplication formulas for q-Appell polynomials and the multiple q-power sums. Ann. Univ. Marie Curie (2016)

  • [6] W. Pfeifer, The Lie algebras su(N). An introduction. Birkhäuser (2003)

  • [7] J.D.Talman, Special functions. A group theoretic approach. The Mathematical Physics Monograph Series. New York- Amsterdam: W.A. Benjamin, 1968.

OPEN ACCESS

Journal + Issues

Special Matrices is a peer-reviewed, open access electronic journal that publishes original articles of wide significance and originality in all areas of research involving structured matrices present in various branches of pure and applied mathematics and their noteworthy applications in physics, engineering, and other sciences.

Search